Side Effects of Carac or Efudex

1847 Posts | Page(s): 1 2 3 4 5 ...184185 Next 

Side Effects of Carac or Efudex

by Frankl1n on Fri Feb 17, 2006 12:00 AM

Quote | Reply
I'm 32 and getting married in 3 weeks. I had a large SCC removed 4 yrs. ago from my temple and unfortunately didn't take the follow up very seriously (I went in once). Two days ago I went to a facial skin cancer specialist for a check-up (finally) and I am covered with ak's and she thinks a few new SCC's. She wants me to try carac (topical 5-FU, aka efudex) because there are too many to freeze without major scarring. From the pictures I've seen and the lecture my Dr. gave me, I'm going to look like walking hamburger for a few months. Has anyone out there tried this treatment? How bad was it really? Did the steroid cream help? How long was it post treatment until you looked normal again?

Efudex

by Westflorida on Sat Feb 18, 2006 12:00 AM

Quote | Reply
Do some online research about photodynamic therapy and then talk to your physician about that course of treatment before going the efudex route.Maybe it would work for you. A lot of insurance plans will not cover PDT unless you tried Efudex first and it wasn't successful, so you may want to check with your insurance carrier as well. The PDT won't have you walking around with hamburger skin. Good luck with making a decision and enjoy your wedding day!

Efudex

by Frankl1n on Sun Feb 19, 2006 12:00 AM

Quote | Reply
Thank you! I'll look into it. I'm still kind of stunned by all of it. I was expecting maybe a couple of little patches of AK, not a face full and definitely no SCC. I had to stop reading about 5-FU because it was making me nuts. I didn't even think about looking for alternatives. Normally I'm not like this at all. If it were one of my friends or family, I'd be doing research nonstop and ticking off a list of things they could try. I guess I need to just put my big girl pants on and take the wheel!

Side Effects of Carac Cream

by Amylou1969 on Wed Jul 05, 2006 12:00 AM

Quote | Reply
Hi, I went through a three week treatment using Carac cream on my face. The third week of treatment and the healing process wasn't pleasant, it looked and felt like my face was put through a cheese grater. BUT, this is preventing future SCC and my skin is actually better than it was before. It's smoother and I think I may have lost some wrinkles...I'm now doing it on my upper chest and again, it kind of sucks, but I have to keep in mind that it's preventing full-blown cancer. If your dermatologist recommends it, I would do as they say. Good luck and let me know how it goes. BTW, during healing, I found the antibiotic cream to work better than the steroid cream. The steroid cream almost seemed to irritate my skin further. Goo luck Amy

Ak's/carac/duration

by Luckycat on Sun Jul 16, 2006 12:00 AM

Quote | Reply
Hi. My name is Kathy and I am on day 15 of Carac. Not a pleasant experience however, I can see, even through the redness and blotchyness that many of the AK's are disappearing. They turn darkish/brown for a week or so and then begin to come off either through flaking or pealing. It is painful, though, and my face is soooooooooooo dry. I am going to see my dermatologist on Monday am 7/17. I'm hoping she says I can discontinue the treatment as it is making me crazy. It goes against everything I've known to continue to apply the cream on such damaged looking/feeling skin. But I, too, have/had lots of AK's and had 7 "burned off" in the last year. Yikes. It seems like this is the best option available. I just wish it didn't take up to a month. If I must do it elsewhere, I'm waiting until the weather is cooler; I think that will help.

Antibiotic Cream Along W/carac?

by Luckycat on Sun Jul 16, 2006 12:00 AM

Quote | Reply
I haven't been informed by my Dr. that it is ok to use an antibiotic cream along w/Carac ... the pamphlet indicates use of moisturizer or sunscreen but to avoid using any other creams, ointments, etc....I'd love to be able to use a triple antibiotic such as neomyicin if possible. Can you give me further information about this? I'll ask my Dr. during next appt. as well. Thanks.

Antibiotic W/carac

by Frankl1n on Sun Jul 16, 2006 12:00 AM

Quote | Reply
I used Klaron at the same time I did Carac. I had to space them out about two hours from each other. It worked fine. I had a NASTY reaction to the Carac, they say that's a good thing, but it's all healed up fine. I have a couple of spots that are darker than the rest of my face but they're still fading.

Antibiotic Cream With Carac

by Amylou1969 on Sun Jul 16, 2006 12:00 AM

Quote | Reply
I used Carac for 21 straight days, I agree it's pretty unpleasant, and the only cream I used (waiting until the Carac was on for at least 2 hours) was some Cetaphil. Once I discontinued the Carac, I was put on antibiotic cream (Bactroban) and a steroid cream. The steroid cream kind of irritated my skin, so I mostly used the Bactroban. Let me tell you, my face looks way better than before. It's like I had a chemical peel, and I don't think my AKs were that bad, but the ultimte overall effect is great. Good luck.

Continuation of Treatment

by Luckycat on Tue Jul 18, 2006 12:00 AM

Quote | Reply
I saw my dermatologist yesterday and she informed me that I had to continue the threatment for the full 28 days. I'm now on day 18. My skin was so dry that it literally split apart similar to paint "crackling." Now, I'm using vaseline all day and 100% zink for sun block. Large sections (< cubic centimeter) are starting to peel off. My face is extremely red...skin that seemed just fine w/out darker areas such as AK's. I also am applying triple antibiotic (generic) to some areas - two hours after applying carac - and during the day, to the cracking areas. Yikes!! This is crazy. The pain is less now but the appearance is extreme. I'm finished 7/28 and I can't wait. To woman who posted that her Dr. suggested Carac as she had too many AK's and also had wedding plans in 3 weeks....if you can, postpone one of them because they definitely are not compatible. Kathy

Carac or Efudex Cream

by Beckyf on Wed Jul 19, 2006 12:00 AM

Quote | Reply
PLEASE EVERYONE!!!! I can't express to you enough, insist your doctor test you for dpd enzyme deficiency BEFORE USING. If you're defiencient, you could die (people have) from using this. on this site search dpd.
1847 Posts | Page(s): 1 2 3 4 5 ...184185 Next 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.